Open Access
Translator Disclaimer
August 1996 Strong approximations for mobile population epidemic models
Damian Clancy
Ann. Appl. Probab. 6(3): 883-895 (August 1996). DOI: 10.1214/aoap/1034968231


We consider a stochastic model for the spread of an epidemic in a population split into m groups in which both infective and susceptible individuals are able to move between groups. Using a coupling argument similar to those applied to various other epidemic models by previous authors, we show that as the initial susceptible population becomes large, the process of infectives in this epidemic model converges to a multitype birth-and-death process with time-dependent birth rates. The behavior of this limiting process is then considered, in particular, the conditions under which extinction is almost certain.


Download Citation

Damian Clancy. "Strong approximations for mobile population epidemic models." Ann. Appl. Probab. 6 (3) 883 - 895, August 1996.


Published: August 1996
First available in Project Euclid: 18 October 2002

zbMATH: 0873.92019
MathSciNet: MR1410119
Digital Object Identifier: 10.1214/aoap/1034968231

Primary: 92D30
Secondary: 60F15 , 60J80

Keywords: Birth-and-death processes , coupling , migration processes , Multigroup epidemics , threshold theorems

Rights: Copyright © 1996 Institute of Mathematical Statistics


Vol.6 • No. 3 • August 1996
Back to Top